Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 2, 2013, 6:27 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2013, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 2, 2013, 7:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 92 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 11:33 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS51 KBOX 022227
SVRBOX
CTC013-MAC013-015-027-022315-
/O.NEW.KBOX.SV.W.0022.130602T2227Z-130602T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
627 PM EDT SUN JUN 2 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
EASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
NORTHEASTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
WESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
* UNTIL 715 PM EDT
* AT 623 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BELCHERTOWN TO PALMER TO SUFFIELD...OR ALONG A LINE EXTENDING FROM
9 MILES SOUTHEAST OF AMHERST TO 9 MILES EAST OF CHICOPEE TO WINDSOR
LOCKS...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARE...HARDWICK...STAFFORD...NEW BRAINTREE...OAKHAM...NORTH
BROOKFIELD...BROOKFIELD...WEST BROOKFIELD...WARREN...HOLLAND...
BRIMFIELD...WALES...EAST BROOKFIELD...TOLLAND...UNION AND BARRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHILE NOT IMMEDIATELY LIKELY...THIS STORM MAY PRODUCE A SHORT LIVED
TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4213 7222 4218 7227 4232 7233 4236 7231
4251 7194 4232 7197 4197 7214 4196 7239
TIME...MOT...LOC 2227Z 245DEG 27KT 4232 7235 4220 7240 4200 7261
$$
SIPPRELL2 follow-up statements
510
WWUS51 KBOX 022240
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
640 PM EDT SUN JUN 2 2013
CTC013-022249-
/O.CAN.KBOX.SV.W.0022.000000T0000Z-130602T2315Z/
TOLLAND CT-
640 PM EDT SUN JUN 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOLLAND COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4236 7231 4251 7194 4232 7197 4209 7208
4205 7230 4213 7222 4218 7227 4232 7233
TIME...MOT...LOC 2239Z 244DEG 31KT 4237 7220 4225 7225 4205 7246
$$
MAC013-015-027-022315-
/O.CON.KBOX.SV.W.0022.000000T0000Z-130602T2315Z/
HAMPDEN MA-HAMPSHIRE MA-WORCESTER MA-
640 PM EDT SUN JUN 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN HAMPDEN...EASTERN HAMPSHIRE AND WESTERN WORCESTER
COUNTIES...
AT 636 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARDWICK
TO WARE TO HAMPDEN...OR ALONG A LINE EXTENDING FROM 21 MILES WEST OF
WORCESTER TO 16 MILES SOUTHEAST OF AMHERST TO 6 MILES SOUTHEAST OF
SPRINGFIELD...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HARDWICK...WARE...NEW BRAINTREE...NORTH BROOKFIELD...OAKHAM...
BROOKFIELD...WEST BROOKFIELD...WARREN...BRIMFIELD...WALES...EAST
BROOKFIELD AND BARRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHILE NOT IMMEDIATELY LIKELY...SHORT LIVED TORNADOES ARE POSSIBLE IN
ADDITION TO SIGNIFICANT WIND DAMAGE. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4236 7231 4251 7194 4232 7197 4209 7208
4205 7230 4213 7222 4218 7227 4232 7233
TIME...MOT...LOC 2236Z 244DEG 31KT 4237 7220 4225 7225 4205 7246
$$
SIPPRELL352
WWUS51 KBOX 022259
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
659 PM EDT SUN JUN 2 2013
MAC013-015-027-022309-
/O.CAN.KBOX.SV.W.0022.000000T0000Z-130602T2315Z/
HAMPDEN MA-HAMPSHIRE MA-WORCESTER MA-
659 PM EDT SUN JUN 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPDEN...EASTERN
HAMPSHIRE AND WESTERN WORCESTER COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4236 7231 4251 7194 4232 7197 4209 7208
4205 7230 4213 7222 4218 7227 4232 7233
TIME...MOT...LOC 2259Z 245DEG 27KT 4242 7205 4230 7210 4210 7231
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:06 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 2, 4:06 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT SUN JUN 2 2013
.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL IMPACT WESTERN CT/MA AND SOUTHWEST NEW
HAMPSHIRE INTO EARLY THIS EVENING. SOME OF THESE STORMS MAY BE
SEVERE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. FOR THE
REMAINDER OF THE REGION SCATTERED THUNDERSTORMS IN A WEAKEN STATE
WILL OVERSPREAD THE REGION OVERNIGHT FROM WEST TO EAST. MONDAY...A
SLOW MOVING COLD FRONT WILL DELIVER PERIODS OF POTENTIALLY HEAVY
RAIN UNTIL THE FRONT SLIDES OFFSHORE BY MONDAY NIGHT. DRIER AND MUCH
COOLER WEATHER FOLLOWS BEHIND THE COLD FRONT BEGINNING MON NIGHT
THROUGH MIDWEEK. A COASTAL STORM MAY BRING MORE SHOWERS BY THE END
OF THE WEEK.
&&
.NEAR TERM /UNTIL 4 AM MONDAY MORNING/...
* SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM *
4 PM UPDATE...
NOT MUCH CHANGE TO PREVIOUS THINKING. STORMS ARRIVE IN WESTERN
CT/MA AND SOUTHWEST NH BETWEEN 2PM - 5 PM...THEN INTO CENTRAL MA
FROM 5 PM TO 8 PM. THEREAFTER STORMS WILL WEAKEN AND BECOME LESS
ORGANIZED AND MORE FRAGMENTED AS INSTABILITY WANES WITH SUNSET. IN
ADDITION...INSTABILITY AND DEEP LAYER SHEAR GRADIENT CURRENTLY
ACROSS THE CT RVR VLY REMAINS NEARLY STATIONARY THROUGH 8 PM. THIS
SHOWS UP NICELY ON SATELLITE IMAGERY WITH THE LACK OF A CU FIELD
EAST OF THE CT RVR VLY. THUS GREATEST RISK FOR STRONG/SEVERE TSTMS
WILL BE ALONG AND WEST OF I-91 CORRIDOR. THIS IS ALSO AREA CLOSEST
TO RRQ OF DEPARTING UPPER LEVEL JET ACROSS NY STATE. MAIN HAZARDS
REMAIN DAMAGING WINDS PER DEEP LAYER SHEAR AND INVERTED V SOUNDING
ALONG WITH HEAVY RAINFALL GIVEN PWATS AOA 1.5 INCHES. ISOLATED LARGE
HAIL POSSIBLE.
SO EXPECTING STORMS TO WEAKEN AS THEY MARCH EASTWARD ACROSS
INSTABILITY AND SHEAR GRADIENT INTO CENTRAL-EASTERN CT...CENTRAL MA
AND SOUTHEAST NH. NEVERTHELESS HEAVY RAIN AND GUSTY WINDS POSSIBLE
HERE. FOR EASTERN MA AND RI...EXPECT A DRY BUT WARM AND MUGGY
EVENING. ALTHOUGH THE GUSTY SSW WINDS HAVE TAKEN THE EDGE OFF THE
WARM TEMPS. THESE WINDS WILL SLACKEN WITH SUNSET.
ALSO STRATUS CONTINUES TO ERODE SLOWLY ACROSS MVY/ACK AND OUTER
CAPE. THIS TREND SHOULD CONTINUE INTO EARLY THIS EVENING.
ANOTHER DAY OF 90+ HEAT FOR MANY INTERIOR LOCATIONS...EEN/FIT/ASH/
MHT AND LWM.
OVERNIGHT...
GOOD MODEL AGREEMENT ON CONVECTION WEAKENING AFTER 00Z. THIS IS A
COMBINATION FROM PREFRONTAL TROF WASHING OUT...SB INSTABILITY WANING
WITH SUNSET AND RRQ OF UPPER LEVEL JET LIFTING INTO QUEBEC. HOWEVER
SHOULD BE ENOUGH SYNOPTIC SCALE FORCING...WEAK INSTABILITY ALOFT
/PER HEIGHT FALLS/ COMBINED WITH DEEP LAYER SHEAR FOR CONVECTION TO
BECOME FRAGMENTED/ISOLATED TO WIDELY SCATTERED. TSTMS SHOULD BE SUB-
SEVERE AND MAIN HAZARD WILL BECOME HEAVY RAIN. PRECIP MAY BLOSSOM
ACROSS CT/RI AND SOUTH OF THE MASS PIKE 06Z-12Z AS WEAK WAVE
DEVELOPS ALONG THE COLD FRONT.
WARM AND MUGGY NIGHT AS COLD FRONT REMAINS WEST OF NEW ENGLAND. THIS
WARM SECTOR AIRMASS WILL LEAD TO FORMATION OF FOG ACROSS MUCH OF THE
REGION. THIS COMBINED WITH POTENTIAL FOR HEAVY RAIN TOWARD MORNING
COMMUTERS MAY WANT TO BUILD IN SOME EXTRA TRAVEL TIME FOR THE MON
MORNING RUSH.
&&
.SHORT TERM /4 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
MONDAY...
FOCUS FOR ADVERSE WEATHER SHIFTS FROM NORTHWEST CT/MA AND SOUTHWEST
NH TO EASTERN CT...RI AND EASTERN MA...POSSIBLE AS FAR NORTH AS THE
MASS PIKE AS WAVE CONTINUES TO DEVELOP ALONG SLOW MOVING FRONTAL
BOUNDARY. THIS FRONTAL CONVERGENCE WILL COMBINE WITH SYNOPTIC SCALE
FORCING/MODEST DEEP LAYER SHEAR/MARGINAL INSTABILITY AND PWATS NEAR
2.0 INCHES TO YIELD A FLASH FLOOD THREAT. DON/T THINK WE WILL HAVE
ENOUGH INSTABILITY FOR SEVERE WEATHER GIVEN CLOUD COVER. THUS MAIN
THREAT WILL BE VERY HEAVY RAINFALL. DEEP SW FLOW INCREASES
PROBABILITY OF CELLS TRAINING OVER SAME AREA TOMORROW. CONFIDENCE
NOT HIGH ENOUGH AT THIS POINT TO HOIST A FLASH FLOOD WATCH BUT LATER
SHIFTS MAY NEED TO REEVALUATE. WILL HAVE TO WATCH OUR FLASHY URBAN
LOCATIONS SUCH AS CRANSTON/PROVIDENCE/FALL RIVER/NEW BEDFORD/ETC.
OTHERWISE NOT AS HOT TOMORROW GIVEN CLOUD COVER BUT STILL WARM AND
MUGGY WITH FRONTAL PASSAGE NOT UNTIL MON NIGHT EXCEPT SAGGING INTO
NORTHWEST MA AND SOUTHWEST NH LATER IN THE DAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* COOLER...DRIER WEATHER EXPECTED MON NIGHT THROUGH THU
* STORM SYSTEM THE END OF THE WEEK MAY BRING WET WEATHER TO SNE.
MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH THE MIDDLE OF THIS WEEK.
TOWARDS THE END OF THE WEEK THERE START TO BE GREATER DISCREPANCIES
BETWEEN THE ECMWF AND GFS AS WELL AS THEIR ENSEMBLES. WILL START
THE LONG TERM WITH COOLER...DRIER WEATHER AS THE COLD FRONT MOVES
OFFSHORE MONDAY NIGHT AND COOL HIGH PRESSURE BUILDS IN BEHIND.
EARLY THIS WEEK...THE ECMWF AND MEMBERS OF BOTH THE GEFS AND ECENS
START TO DEVELOP A TROPICAL CYCLONE IN THE GULF OF MEXICO. THE
ECMWF BRINGS THIS CYCLONE THROUGH THE GULF...OVER FLORIDA AND TO THE
GEORGIA COAST BY THURSDAY. THE ECMWF BRINGS IT NORTH TO THE
CAROLINAS BEFORE SENDING IT EAST OUT TO SEA SOUTH OF SOUTHERN NEW
ENGLAND. AS ITS FORECAST RIGHT NOW...IMPACT ON SOUTHERN NEW ENGLAND
WOULD BE LIMITED TO HIGH SURF AT THE SHORELINES AND HIGH SEAS ON THE
COASTAL WATERS. AGAIN...THERE ARE OTHER SOLUTIONS STILL BEING
MODELED BY THE GFS AND OTHER MEMBERS OF THE ENSEMBLES. THE 02/12Z
GFS HAS ENOUGH SHEAR THAT A CYCLONE WOULD BE UNABLE TO FORM AND LOW
PRESSURE DEVELOPS OVER THE APPALACHIANS AND MOVES NORTHEASTWARD JUST
OFF THE COAST OF SOUTHERN NEW ENGLAND. THIS PRESENTS A VERY
DIFFERENT SENSIBLE WEATHER SCENARIO OVER SOUTHERN NEW ENGLAND. THIS
IS DEFINITELY A PATTERN TO KEEP AN EYE ON AS THE MODEL TRENDS EVOLVE.
MONDAY NIGHT...THE COLD FRONT THAT HAS BEEN AFFECTING OUR WEATHER
FOR THE PAST DAY OR SO WILL FINALLY FINISH MOVING ACROSS SOUTHERN
NEW ENGLAND OVERNIGHT. EXPECT THE COLDEST TEMPERATURES OVERNIGHT
OVER THE NORTHWESTERN ZONES WHERE THE FRONT WILL MOVE THROUGH FIRST.
EXPECT LOWS IN THE 40S IN THE NORTHWESTERN ZONES AND 50S FARTHER
EAST WHERE THE FRONT TAKES ITS TIME MOVING THROUGH. BEHIND THE
FRONT EXPECT CLEARING SKIES AND CALMER WINDS THAT WILL AID IN THIS
COOLING WHILE MOSTLY CLOUDY TO OVERCAST SKIES IN THE EAST WILL
SLOWLY CLEAR OUT.
TUESDAY THROUGH THURSDAY...COOL HIGH PRESSURE BUILDS INTO SOUTHERN
NEW ENGLAND. THIS WILL BRING MORE SEASONABLE WEATHER TO THE REGION
WITH HIGHS IN THE UPPER 60S TO LOWER 70S...LOWS IN THE UPPER 40S TO
LOWER 50S...MOSTLY SUNNY/CLEAR SKIES AND LIGHT WINDS.
FRIDAY THROUGH SUNDAY...THIS IS THE PERIOD TO WATCH FOR THE NEXT
POTENTIAL FOR SIGNIFICANT WEATHER. AS DISCUSSED ABOVE...SOME OF THE
MODELS AND ENSEMBLE MEMBERS INDICATE THE POTENTIAL FOR A TROPICAL
CYCLONE NEARING OUR AREA DURING THIS TIME FRAME. HOWEVER...THERE IS
MUCH UNCERTAINTY AT THIS POINT...ESPECIALLY CONSIDERING THAT THE
MOST BULLISH MODELS HAVE THE STORM TAKING A TURN TO THE RIGHT OFF
THE NORTH CAROLINA SHORE...WITH LITTLE IMPACT ON SOUTHERN NEW
ENGLAND OUTSIDE THE COASTAL WATERS AND PERHAPS THE BEACHES. THE
ALTERNATE SOLUTION CURRENTLY IS A NON TROPICAL LOW PRESSURE SYSTEM
DEVELOPING IN THE APPALACHIANS AND MOVING NEAR TO SOUTHERN NEW
ENGLAND AS A COOL COASTAL STORM. THIS SOLUTION BRINGS SUBSTANTIALLY
COOLER THAN NORMAL TEMPS TO THE REGION ALONG WITH RAIN. WILL BE
KEEPING A CLOSE EYE ON THE MODEL TRENDS OVER THE COMING WEEK.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
2 PM UPDATE...
OVERVIEW...MODERATE TO HIGH CONFIDENCE ON TSTM FORECAST BUT LOWER
CONFIDENCE ON TIMING AND AREAL EXTENT OF IFR CONDITIONS TONIGHT
AND MON.
THROUGH 00Z...
TSTMS WILL BE CONFINED TO WESTERN NEW ENGLAND/EASTERN NY BORDER
THROUGH 21Z. AFTER 21Z TSTMS WILL GET VERY CLOSE TO KBDL-KCEF-
KORE-KAFN-KCON AND POINTS WEST. 21Z-00Z STORMS MAY GET CLOSER TO
KORH-KFIT-KASH-KMHT. STRONGEST STORMS WILL BE ALONG AND NORTHWEST
OF BDL-CEF-ORE-AFN-CON. MAIN HAZARDS ARE STRONG WINDS...LARGE HAIL
AND VERY HEAVY RAIN. IFR CIGS WILL SLOWLY ERODE ACROSS CAPE COD
AND THE ISLANDS.
AFTER 00Z...
LINE OF TSTMS ACROSS WESTERN-CENTRAL NEW ENGLAND SLIDE SOUTHEAST
BUT WEAKEN AND LIKELY BECOME A BROKEN LINE. HIGH PROBABILITY OF
IFR CONDITIONS IN FOG/RAIN SHOWERS ACROSS EASTERN CT/RI AND
EASTERN MA AFTER 03Z AND ESPECIALLY AFTER 06Z.
MON...
MAINLY MVFR IN SHOWERS BUT IFR LIKELY ACROSS SOUTHEAST MA. SHOWERS
WITH EMBEDDED TSTMS LIKELY ACROSS CT/RI AND EASTERN MA INCLUDING
KORH-KBOS. MAIN THREATS WILL BE LIGHTNING AND VERY HEAVY RAINFALL.
AREA OF SHOWERS/TSTMS WILL SLOWLY SLIDE SOUTHEAST THROUGH THE DAY
AND MOVING OFFSHORE TOWARD 00Z TUE.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR CONDITIONS UNTIL
OVERNIGHT TONIGHT WITH ANY TSTMS HOLDING OFF UNTIL 00Z-03Z AT THE
EARLIEST.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. STRONG STORMS POSSIBLE
21Z-00Z WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MONDAY NIGHT...MODERATE TO HIGH CONFIDENCE. GUSTY SOUTHWEST WINDS
WILL SHIFT TO THE NORTHWEST AS A COLD FRONT MOVES THROUGH SOUTHERN
NEW ENGLAND. ANY MVFR/IFR CONDITIONS IN LOW CLOUDS/FOG WILL IMPROVE
TO VFR THROUGH THE NIGHT.
TUESDAY AND WEDNESDAY...HIGH CONFIDENCE. VFR.
THURSDAY AND FRIDAY...LOW CONFIDENCE. MAINLY VFR. MVFR/IFR
CONDITIONS POSSIBLE IN SHOWERS/LOW CLOUDS/FOG.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TONIGHT...
GUSTY SSW WINDS WILL EASE WITH SUNSET. HOWEVER STILL A MODEST SW
GRADIENT ACROSS SOUTHEAST WATERS. SO SPEEDS UP TO 20 KT POSSIBLE
ACROSS THIS AREA. SCATTERED SHOWERS AND ISOLATED TSTM ALONG WITH
STRATUS BLOSSOMING LATER TONIGHT ACROSS THE SOUTHERN WATERS WILL
YIELD POOR VSBY. FOG WILL LOCALLY BE DENSE.
MONDAY...
WINDS SLACKEN AS COLD FRONT ENTERS NEW ENGLAND. HOWEVER SW WINDS UP
TO 20 KT SE OF NANTUCKET AND CAPE COD WATERS. WIND SHIFT/FRONTAL
PASSAGE TO WNW LIKELY HOLDS OFF UNTIL MON NIGHT. HEAVY
SHOWERS/ISOLATED TSTMS AND PATCHY DENSE FOG REDUCE VSBY.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
WINDS AND SEAS DIMINISH SLOWLY MONDAY NIGHT THROUGH TUESDAY.
SOUTHWESTERLY WINDS WILL SHIFT TO THE NORTHWEST AS A COLD FRONT
CROSSES THE WATERS LATE MONDAY NIGHT INTO TUESDAY MORNING. WINDS
AND SEAS REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MUCH OF
THE WEEK AS HIGH PRESSURE BUILDS OVER THE WATERS. WINDS AND SEAS
MAY INCREASE FRIDAY IN RESPONSE TO A LOW PRESSURE SYSTEM NEAR THE
WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ230>234-250-
251.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ236.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR ANZ254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLGHazardous weather outlook, Jun 2, 11:44 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1144 AM EDT SUN JUN 2 2013 CTZ002-MAZ002>005-008>012-014-026-NHZ011-012-015-031545- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 1144 AM EDT SUN JUN 2 2013 ...SEVERE THUNDERSTORM WATCH 271 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS MONDAY. THIS MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-004-MAZ006-007-013-015>024-RIZ001>008-031545- TOLLAND CT-WINDHAM CT-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1144 AM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. THE MAIN THREAT WOULD BE STRONG TO DAMAGING WIND GUSTS AND SMALL HAIL. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL TONIGHT IN ANY PART OF SOUTHERN NEW ENGLAND. THIS MAY RESULT IN SOME LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS MONDAY. THIS MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-031545- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1144 AM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS TONIGHT MAY CAUSE STRONG OR DAMAGING WINDS. THEY MAY ALSO CREATE POOR VISIBILITY IN HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jun 2, 4:34 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL WESTFIELD 42.14N 72.76W
06/02/2013 M0.75 INCH HAMPDEN MA AMATEUR RADIO
&&
WSSpecial weather statement, Jun 2, 4:50 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT SUN JUN 2 2013
CTZ002-MAZ008>011-022145-
HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-WESTERN HAMPSHIRE MA-
450 PM EDT SUN JUN 2 2013
...A SERIES OF STRONG THUNDERSTORMS MOVING NORTHEAST OUT OF
LITCHFIELD COUNTY CONNECTICUT INTO THE SPRINGFIELD MASSACHUSETTS
METRO AREA...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SERIES OF STRONG THUNDERSTORM...THE FIRST OF WHICH IS NEAR
NORFOLK...OR 10 MILES NORTH OF TORRINGTON...MOVING NORTHEAST AT 35
MPH. THE SECOND OVER SHARON CONNECTICUT MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLANDFORD...RUSSELL...WESTFIELD...MONTGOMERY...HUNTINGTON...
SOUTHAMPTON...HOLYOKE...WESTHAMPTON...WEST SPRINGFIELD...
EASTHAMPTON...TOLLAND...CHESTER...SOUTHWICK...GRANVILLE AND SUFFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE WITH TORRENTIAL RAINFALL. DO NOT
DRIVE THROUGH FLOODED ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4212 7306 4215 7307 4215 7303 4228 7300
4236 7287 4228 7261 4197 7262 4196 7289
4197 7289 4197 7303 4204 7301 4204 7306
4206 7305 4209 7307
TIME...MOT...LOC 2044Z 233DEG 31KT 4198 7318
SIPPRELLLocal storm report, Jun 2, 4:55 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL WESTFIELD 42.14N 72.76W
06/02/2013 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0437 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
06/02/2013 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMB DOWN AN ROGERS AVE.
&&
WSLocal storm report, Jun 2, 5:00 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL WESTFIELD 42.14N 72.76W
06/02/2013 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0437 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
06/02/2013 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMB DOWN AN ROGERS AVE.
0456 PM TSTM WND DMG MARLOW 43.12N 72.20W
06/02/2013 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON HONEY ROAD
&&
WSSpecial weather statement, Jun 2, 5:42 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
542 PM EDT SUN JUN 2 2013
MAZ009>011-022245-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
542 PM EDT SUN JUN 2 2013
...ANOTHER CLUSTER OF STRONG THUNDERSTORMS ACROSS THE SPRINGFIELD
METRO AREA AND SURROUNDING REGIONS...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROAD CLUSTER OF STRONG THUNDERSTORM NEAR SOUTHWICK...OR 10 MILES
WEST OF SPRINGFIELD...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM. HEAVY RAIN WITH FREQUENT LIGHTNING IS ALSO EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...NORTHAMPTON...EAST LONGMEADOW...RUSSELL...
WESTFIELD...MONTGOMERY...SOUTHAMPTON...HOLYOKE...AGAWAM...WEST
SPRINGFIELD...EASTHAMPTON...LONGMEADOW...WARE...PALMER...LUDLOW...
WILBRAHAM...BELCHERTOWN...SOUTHWICK AND GRANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE WITH TORRENTIAL RAIN. DO NOT
DRIVE THROUGH FLOODED ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING WITH THIS
STORM. FOR YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM
OPEN AREAS SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT
LEAST 30 MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4226 7280 4227 7273 4232 7274 4234 7272
4236 7236 4231 7236 4235 7230 4235 7228
4230 7227 4231 7221 4225 7222 4220 7226
4217 7225 4204 7255 4204 7301
TIME...MOT...LOC 2136Z 224DEG 23KT 4208 7275
SIPPRELLSpecial weather statement, Jun 2, 5:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
555 PM EDT SUN JUN 2 2013
NHZ011-015-022245-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
555 PM EDT SUN JUN 2 2013
...CONTINUED DEVELOPMENT OF STRONG THUNDERSTORMS...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
CONTINUED DEVELOPMENT OF STRONG THUNDERSTORMS NEAR WINDSOR...OR 10
MILES SOUTHWEST OF HENNIKER...MOVING EAST AT 40 MPH.
PEA SIZED HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN AND FREQUENT LIGHTNING IS ALSO ANTICIPATED.
LOCATIONS IMPACTED INCLUDE...
HILLSBOROUGH...DEERING...WEARE...WINDSOR...STODDARD...BENNINGTON AND
ANTRIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE WITH TORRENTIAL RAINFALL. DO NOT
DRIVE THROUGH FLOODED ROADS.
ALSO FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS
STORM. FOR YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM
OPEN AREAS. WAIT AT LEAST 30 MINUTES AFTER THE STORM ENDS TO RESUME
OUTDOOR ACTIVITIES.
&&
LAT...LON 4312 7185 4315 7167 4306 7164 4306 7161
4296 7206 4317 7223 4318 7216 4313 7218
4313 7204 4316 7202 4318 7204 4321 7191
TIME...MOT...LOC 2149Z 270DEG 33KT 4306 7196
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:10 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 65 min |
| Jun 2, 3:34 PM EDT | Special Weather Statement | BOX | Hampden | 41 min |
| Jun 2, 3:48 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 42 min |
| Jun 2, 4:19 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| Jun 2, 4:41 PM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| Jun 2, 4:50 PM EDT | Special Weather Statement | BOX | Hampden | 55 min |
| Jun 2, 5:42 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 63 min |
| Jun 2, 6:05 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 40 min |
| Jun 2, 6:13 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 47 min |
| Jun 2, 6:36 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 39 min |
| Jun 2, 6:46 PM EDT | Special Weather Statement | BOX | Hampshire | 44 min |
| Jun 2, 5:24 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 51 min |
| Jun 2, 6:31 PM EDT | Special Weather Statement | BOX | 44 min | |
| Jun 2, 6:35 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 55 min |
| Jun 2, 6:54 PM EDT | Special Weather Statement | BOX | 51 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.